Vol. 10, No. 2, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
A necessary and sufficient condition for coincidence with the weak topology

Joseph Clanin and Kristopher Lee

Vol. 10 (2017), No. 2, 257–261
Abstract

For a topological space X, it is a natural undertaking to compare its topology with the weak topology generated by a family of real-valued continuous functions on X. We present a necessary and sufficient condition for the coincidence of these topologies for an arbitrary family A C(X). As a corollary, we give a new proof of the fact that families of functions which separate points on a compact space induce topologies that coincide with the original topology.

Keywords
weak topology, continuous functions
Mathematical Subject Classification 2010
Primary: 46E25, 54A10
Milestones
Received: 10 September 2015
Revised: 9 December 2015
Accepted: 19 December 2015
Published: 10 November 2016

Communicated by Joel Foisy
Authors
Joseph Clanin
Department of Mathematics
Iowa State University
Ames, IA 50014
United States
Kristopher Lee
Department of Mathematics
Iowa State University
Ames, IA 50014
United States